Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 9, 2024, 9:58 AM CDT for Robertson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2024, 9:58 AM CDT (14:58 UTC)
- Expired
- May 9, 2024, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Robertson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WGUS54 KOHX 091458
FFWOHX
TNC147-091800-
/O.NEW.KOHX.FF.W.0022.240509T1458Z-240509T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
958 AM CDT Thu May 9 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Robertson County in middle Tennessee...
* Until 100 PM CDT.
* At 958 AM CDT, Rainfall has ended so the threat for dangerous
flash flooding to develop is over. However, rivers and creeks in
Robertson County remain high due to the recent rainfall and any
ongoing flooding is expected to persist through the morning.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springfield, White House, Millersville, Greenbrier, Coopertown,
Ridgetop, Cross Plains, Pleasant View, Orlinda, Adams and Cedar
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3636 8684 3638 8685 3637 8688 3639 8690
3637 8697 3646 8712 3664 8711 3665 8659
3663 8656 3654 8663 3648 8665 3643 8669
3641 8669 3642 8675 3639 8678 3636 8679
FLASH FLOOD...RADAR INDICATED
$$
LaRosaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:39 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 9, 6:39 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 639 AM CDT Thu May 9 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 627 AM CDT Thu May 9 2024 The severe weather threat has ended for Middle Tennessee. There are some lingering showers affecting the Cumberland Plateau and locations south of I-40. Most of the mid state remains covered by Flash Flood Warnings due to the excessive rainfall over the past 24 hrs. And as river levels rise, there will be some river flood products issued as stages increase above action (or flood). Otherwise, there will be considerable cloud cover this morning and decreasing clouds in the afternoon. Temperatures will be quite warm today, with most spots reaching the low to mid 80s. We'll start to feel the cooler air tonight and especially tomorrow. && .SHORT TERM... (Today through Friday) Issued at 1225 AM CDT Thu May 9 2024 Middle Tennessee is in for a stormy night. All modes of severe weather remain on the table owing to an environment that is still moist, unstable, and highly-sheared. Most of the OHX CWA is under a Flash Flood Warning, in additional to a Tornado Watch for the entire mid state, and severe storms currently extend as far west as eastern Arkansas. The MRMS radar-estimated rainfall totals for the past 24 hours show a wide swath of 7-10" amounts extending from eastern Montgomery County through much of Robertson and Sumner Counties. This is in addition to the tornado and wind damage and large hail reports that have occurred across the mid state during the past several hours. A significant portion of Middle Tennessee remains under a moderate risk of severe storms for the remainder of the night. The severe threat will continue until a cold front, which is currently situated west of the Mississippi River, finally pushes this volatile air mass east of us. Expect some rain and storm chances to linger into Thursday morning, especially in areas to the east and south of Nashville, but the severe threat should end by 12Z. Look for cooler temperatures to accompany the drier air Thursday night and Friday. && .LONG TERM... (Friday Night through next Thursday) Issued at 1225 AM CDT Thu May 9 2024 Cooler temperatures will last through the weekend, and the only rain chances this weekend look to affect mainly the Upper Plateau Saturday afternoon, and these will be relatively inconsequential. Temperatures will gradually warm back up next week, and more active weather systems look to affect the mid state beginning Monday and without much of a break, just like this week, although Middle Tennessee isn't yet targeted for any severe weather risk in the SPC's extended outlook. Both the 6-10 day and 8-14 day outlooks for Middle Tennessee favor near normal temperatures and above normal rainfall, meaning that we're in for a very wet month of May. && .AVIATION... (12Z TAFS) Issued at 627 AM CDT Thu May 9 2024 Finally, the prolonged active weather event that has spanned the past 24 hours is winding down. With the exception of some lingering light showers at KCSV, the departing convection is not impacting any of our terminals. We do expect a brief period of MVFR ceilings later this morning as the surface boundary comes through, but we'll return to VFR afterwards. Winds will be somewhat gusty today as they shift around to the NW. && .PRELIMINARY POINT TEMPS/POPS... Nashville 85 58 73 52 / 30 0 10 0 Clarksville 83 55 71 51 / 10 0 10 0 Crossville 79 54 68 45 / 70 10 20 0 Columbia 85 58 73 49 / 40 10 10 0 Cookeville 80 55 68 48 / 60 0 20 0 Jamestown 79 54 67 45 / 60 10 30 0 Lawrenceburg 85 58 73 49 / 40 10 10 0 Murfreesboro 85 58 73 49 / 40 10 10 0 Waverly 84 56 71 51 / 20 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT this morning for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Grundy-Hickman-Houston-Humphreys-Jackson-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White- Williamson-Wilson. && UPDATE.......Rose SHORT TERM...Rose LONG TERM....Rose AVIATION.....Rose
In the hours before
Local storm report, May 9, 4:28 AM CDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
428 AM CDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM Tstm Wnd Dmg 6 E Lawrenceburg 35.24N 87.22W
05/09/2024 Lawrence TN Public
Reports of tree and powerline damage in
Lawrence County including Weakly Creek Road,
Bonee Road near Gimlet Road and Martin Road.
Time estimated via radar.
&&
CMALocal storm report, May 9, 6:57 AM CDT, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
657 AM CDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Tstm Wnd Dmg 4 NE Morrison 35.64N 85.86W
05/08/2024 Warren TN Public
Several trees down on property around 6100
block of Manchester Highway.
&&
BWLocal storm report, May 9, 7:59 AM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
759 AM CDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Tstm Wnd Dmg 3 NW Ethridge 35.35N 87.34W
05/09/2024 Lawrence TN Emergency Mngr
Trees Down between Napier and New Prospect.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford | 45 min |
| May 8, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 39 min |
| May 8, 7:08 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 37 min |
| May 8, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 47 min |
| May 8, 7:19 PM CDT | Flash Flood Warning | OHX | Sumner | 15 hr |
| May 8, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 41 min |
| May 8, 7:23 PM CDT | Flash Flood Warning | OHX | Cannon, Cumberland, DeKalb, Putnam, Van Buren, Warren and 1 more | 3 hr |
| May 8, 7:24 PM CDT | Tornado Warning | OHX | Cannon, Coffee, DeKalb, Warren, White | 36 min |
| May 8, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 46 min |
| May 8, 7:38 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 37 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 34 min |
| May 8, 7:46 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 29 min |
| May 8, 7:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 27 min |
| May 8, 7:50 PM CDT | Tornado Warning | OHX | Bedford, Giles, Marshall | 25 min |
| May 8, 7:56 PM CDT | Tornado Warning | OHX | Giles | 34 min |
| May 8, 8:02 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 56 hr |
| May 8, 8:07 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Marshall, Rutherford and 1 more | 3 hr |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 38 min |
| May 8, 8:09 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 36 min |
| May 8, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 32 min |
| May 8, 8:18 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 27 min |
| May 8, 8:19 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 26 min |
| May 8, 8:30 PM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 11 hr |
| May 8, 8:41 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 49 min |
| May 8, 9:00 PM CDT | Flash Flood Warning | OHX | Cannon, Coffee, Warren | 3 hr |
| May 8, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 32 min |
| May 8, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 35 min |
| May 8, 10:22 PM CDT | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 8 hr |
| May 8, 10:37 PM CDT | Flash Flood Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, Warren and 1 more | 8 hr |
| May 8, 10:51 PM CDT | Flash Flood Warning | OHX | Cannon, Cheatham, Davidson, DeKalb, Rutherford, Smith and 2 more | 8 hr |
| May 8, 11:02 PM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 8 hr |
| May 8, 11:26 PM CDT | River Flood Advisory | OHX | Davidson | 4 days |
| May 9, 12:49 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 5 hr |
| May 9, 12:54 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 36 min |
| May 9, 1:03 AM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| May 9, 1:06 AM CDT | Tornado Warning | OHX | Hickman, Perry | 24 min |
| May 9, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 30 min |
| May 9, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 33 min |
| May 9, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 33 min |
| May 9, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 34 min |
| May 9, 1:58 AM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 47 min |
| May 9, 1:59 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson | 46 min |
| May 9, 2:06 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Jackson, Macon, Robertson, Smith and 3 more | 6 hr |
| May 9, 2:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Lewis, Maury and 1 more | 25 min |
| May 9, 2:50 AM CDT | Special Weather Statement | OHX | Cannon | 25 min |
| May 9, 3:03 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 42 min |
| May 9, 3:08 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 37 min |
| May 9, 3:13 AM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury | 32 min |
| May 9, 3:20 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 25 min |
| May 9, 3:50 AM CDT | Special Weather Statement | OHX | Coffee, Grundy, Warren | 25 min |
| May 9, 4:06 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 26 min |
| May 9, 4:21 AM CDT | Tornado Warning | OHX | Grundy | 9 min |
| May 9, 4:58 AM CDT | River Flood Advisory | OHX | Davidson | 66 hr |
| May 9, 5:05 AM CDT | River Flood Advisory | OHX | Cheatham | 11 hr |
| May 9, 5:15 AM CDT | River Flood Advisory | OHX | Stewart | 4 days |
| May 9, 6:51 AM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 8 more | 3 hr |
| May 9, 7:11 AM CDT | River Flood Advisory | OHX | Davidson | 5 hr |
| May 9, 7:58 AM CDT | River Flood Warning | OHX | Sumner, Trousdale, Wilson | 26 hr |
| May 9, 9:55 AM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| May 9, 10:25 AM CDT | River Flood Warning | OHX | Montgomery | 58 hr |
| May 9, 10:25 AM CDT | River Flood Warning | OHX | Davidson | 36 hr |
| May 9, 10:25 AM CDT | River Flood Warning | OHX | Stewart | 60 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Cheatham | 39 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 49 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 44 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 11 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 48 hr |
| May 9, 10:25 AM CDT | River Flood Advisory | OHX | Davidson | 47 hr |
| May 9, 1:24 PM CDT | River Flood Advisory | OHX | Williamson | 30 hr |
| May 9, 1:26 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 33 hr |
| May 9, 1:55 PM CDT | Areal Flood Advisory | OHX | Macon, Robertson, Sumner, Trousdale | 12 hr |
| May 9, 1:57 PM CDT | Areal Flood Advisory | OHX | Rutherford | 12 hr |
| May 9, 2:04 PM CDT | Areal Flood Advisory | OHX | White | 12 hr |
| May 9, 2:08 PM CDT | Areal Flood Advisory | OHX | Warren | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.